Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jan 31, 2016, 1:48 PM PST for Riverside County, San Diego County, California. It was in force for 87 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2016, 1:48 PM PST (21:48 UTC)
- Expired
- Jan 31, 2016, 3:15 PM PST
- In force
- 87 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 23 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 2:05 PM PST | NON-TSTM WND DMG | 5 Nw Fallbrook, CA | CHP REPORTED A TREE DOWN BLOCKING THE ROADWAY |
| Jan 31, 2:08 PM PST | NON-TSTM WND DMG | 5 Nnw Hidden Meadows, CA | CHP REPORTED A TREE BLOCKING EAST BOUND LANES. |
| Jan 31, 2:10 PM PST | NON-TSTM WND DMG | 4 Ese Oceanside, CA | POWER POLE SNAPPED AND BLOCKING MULTIPLE LANES OF HIGHWAY 78. |
| Jan 31, 2:17 PM PST | NON-TSTM WND GST 53 | 9 Nne Ramona, CA | MESONET STATION BIG BLACK MOUNTAIN /HP016/ |
| Jan 31, 2:19 PM PST | NON-TSTM WND GST 45 | 1 Ne Harbison Canyon, CA | MESONET STATION ALPINE /C2462/ |
| Jan 31, 2:20 PM PST | NON-TSTM WND GST 37 | 1 W Rainbow, CA | MESONET STATION RAINBOW VALLEY /RBVSD/ |
| Jan 31, 2:20 PM PST | NON-TSTM WND GST 40 | 2 E Hidden Meadows, CA | MESONET STATION TURNER LAKE /TLKSD/ |
| Jan 31, 2:22 PM PST | NON-TSTM WND GST 50 | 8 Ene San Clemente, CA | MESONET STATION TALEGA RAWS /TLGC1/ |
| Jan 31, 2:22 PM PST | NON-TSTM WND GST 54 | 11 Nnw Camp Pendleton N, CA | MESONET STATION CASE SPRINGS /CSPC1/ |
| Jan 31, 2:26 PM PST | NON-TSTM WND GST 38 | 4 Nnw Rainbow, CA | MESONET STATION NORTH STATION (3 SW TEMECULA) /HP012/ |
| Jan 31, 2:29 PM PST | NON-TSTM WND GST 52 | 2 Se Camp Pendleton Sou, CA | ASOS STATION OCEANSIDE AIRPORT /OKB/ |
| Jan 31, 2:30 PM PST | NON-TSTM WND GST 50 | 4 Ssw Rainbow, CA | MESONET STATION FALLBROOK /FBKSD/ |
| Jan 31, 2:30 PM PST | NON-TSTM WND GST 51 | 5 Sse San Marcos, CA | MESONET STATION OLIVENHAIN /OLVSD/ |
| Jan 31, 2:40 PM PST | NON-TSTM WND GST 35 | 2 Nnw Fallbrook, CA | MESONET STATION AVACADO (FALLBROOK) /AVOSD/ |
| Jan 31, 2:40 PM PST | NON-TSTM WND GST 36 | 5 Ese Rainbow, CA | MESONET STATION PAUMA VALLEY /PAUSD/ |
| Jan 31, 2:40 PM PST | NON-TSTM WND GST 42 | Hidden Meadows, CA | MESONET STATION HIDDEN MEADOWS /AU709/ |
| Jan 31, 2:40 PM PST | NON-TSTM WND DMG | 1 Sw Bonsall, CA | TREE DOWN BLOCKING THE THE ENTIRE ROADWAY ALONG N. RIVER RD. REPORTED BY CHP. |
| Jan 31, 2:42 PM PST | NON-TSTM WND DMG | 2 Wnw Temecula, CA | CHP REPORTED A TREE DOWN BLOCKING THE ON-RAMP. |
| Jan 31, 2:43 PM PST | NON-TSTM WND GST 47 | 1 Sse San Marcos, CA | MESONET STATION SAN MARCOS (1 S) /E6321/ |
| Jan 31, 2:45 PM PST | NON-TSTM WND GST 36 | 2 Nnw Temecula, CA | MESONET STATION TEMECULA (2 NNW) /C3862/ |
| Jan 31, 2:46 PM PST | NON-TSTM WND DMG | 1 Nnw Fallbrook, CA | CHP REPORTED A TREE DOWN BLOCKING THE EAST BOUND LANE OF MISSIOON RD. |
| Jan 31, 2:49 PM PST | NON-TSTM WND GST 52 | 3 Se Temecula, CA | MESONET STATION TEMECULA /SDTEC/ |
| Jan 31, 2:50 PM PST | NON-TSTM WND GST 36 | 2 Wsw Fallbrook, CA | MESONET STATION AMMO DUMP (2 W FALLBROOK) /AMOSD/ |
| Jan 31, 2:50 PM PST | NON-TSTM WND GST 39 | 4 E Bonsall, CA | MESONET STATION BONSALL (4 E) /CIRSD/ |
| Jan 31, 2:50 PM PST | NON-TSTM WND GST 41 | 3 Wnw Carlsbad, CA | MESONET STATION CARLSBAD /CBDSD/ |
| Jan 31, 2:50 PM PST | NON-TSTM WND GST 47 | 5 Nne San Diego, CA | MESONET STATION MISSION VALLEY /MVNSD/ |
| Jan 31, 2:50 PM PST | NON-TSTM WND GST 47 | 5 Nnw San Diego, CA | MESONET STATION TECOLOTE CANYON /TCNSD/ |
| Jan 31, 2:54 PM PST | NON-TSTM WND GST 41 | 3 Ssw Murrieta, CA | MESONET STATION SANTA ROSA PLATEAU /SRUC1/ |
| Jan 31, 2:54 PM PST | NON-TSTM WND GST 44 | 3 Sse Lake San Marcos, CA | MESONET STATION ELFIN FOREST /SDEFF/ |
| Jan 31, 2:55 PM PST | NON-TSTM WND GST 44 | 4 Nnw San Diego, CA | MESONET STATION LINDA VISTA /SDLDV/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 36 | 3 Nw Valley Center, CA | MESONET STATION HIDEAWAY LAKE (2 NW VALLEY CENTER) /HIDSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 37 | 5 N Valley Center, CA | MESONET STATION COLE GRADE /CGDSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 38 | 2 W Santee, CA | MESONET STATION SANTEE /E3619/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 38 | 4 Ene Rainbow, CA | MESONET STATION PALA TEMECULA ROAD (4 E RAINBOW) /PTMSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 39 | 1 W Poway, CA | MESONET STATION POWAY (1 W) /POWSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 39 | 5 E Rainbow, CA | MESONET STATION PALA (4 N) /RHSSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 40 | 5 W Ramona, CA | MESONET STATION ARCHIE MOORE (RAMONA) /ARHSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 42 | 5 Nnw Santee, CA | MESONET STATION SYCAMORE CANYON /SYCSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 43 | 7 Se Lake San Marcos, CA | MESONET STATION HODGES DAM /HDMSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 43 | 8 W Santee, CA | MESONET STATION MIRAMAR /MPESD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 46 | 4 W Ramona, CA | MESONET STATION HIGHLAND VALLEY /HVYSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND GST 68 | 4 Wsw Santee, CA | MESONET STATION MISSION TRAILS /MTLSD/ |
| Jan 31, 3:00 PM PST | NON-TSTM WND DMG | 7 Nw San Diego, CA | *** 1 FATAL *** TIME ESTIMATED. SEVERAL LARGE TREES DOWN IN PACIFIC BEACH ALONG INGRAHAM STREET. ONE FATALITY DUE TO TREE FALLING ON VEHICLE WITH OCCUPANTS. UNKNOWN INJURIES. |
| Jan 31, 3:02 PM PST | NON-TSTM WND GST 53 | 2 Ene Rainbow, CA | MESONET STATION RAINBOW (1 E) /AT107/ |
| Jan 31, 3:02 PM PST | NON-TSTM WND DMG | 4 Ese Rainbow, CA | TREES AND POWER LINES DOWN BLOCKING THE ROADWAY. ONE TREE HIT A RESIDENCE INJURING ONE PERSON. |
| Jan 31, 3:03 PM PST | NON-TSTM WND GST 43 | 6 Wsw Santee, CA | MESONET STATION TIERRASANTA /C2735/ |
| Jan 31, 3:08 PM PST | NON-TSTM WND GST 59 | 3 W Ramona, CA | ASOS STATION RAMONA AIRPORT /RNM/ |
| Jan 31, 3:09 PM PST | NON-TSTM WND GST 35 | 2 S Poway, CA | MESONET STATION POWAY (1 E) /E3241/ |
| Jan 31, 3:11 PM PST | NON-TSTM WND DMG | 6 Nne Hidden Meadows, CA | CHP REPORTED A TREE FALLING ON A VEHICLE WITH NO INJURIES REPORTED. |
| Jan 31, 3:13 PM PST | NON-TSTM WND GST 37 | 5 Ne San Diego, CA | MESONET STATION KENSINGTON /D3640/ |
| Jan 31, 3:15 PM PST | NON-TSTM WND DMG | 3 Nw Hidden Meadows, CA | TREE DOWN BLOCKING THE ROADWAY REPORTED BY CHP |
| Jan 31, 3:16 PM PST | NON-TSTM WND GST 40 | 1 Wsw Alpine, CA | MESONET STATION ALPINE (1 W) /E3263/ |
| Jan 31, 3:16 PM PST | NON-TSTM WND GST 50 | 8 Wnw Pine Valley, CA | MESONET STATION DESCANSO (4 N) /AU702/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 36 | 5 Ne Valley Center, CA | MESONET STATION RINCON /RCESD/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 36 | 5 Nne Ramona, CA | MESONET STATION BLACK CANYON (5 NE RAMONA) /BLCSD/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 37 | 3 Nnw Harbison Canyon, CA | MESONET STATION BLOSSOM VALLEY /BVYSD/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 38 | 3 Nne Valley Center, CA | MESONET STATION FRUITVALE /FTVSD/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 39 | 1 E Lakeside, CA | MESONET STATION LOS COCHES (1 E LAKESIDE) /COCSD/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 39 | 9 Ene Valley Center, CA | MESONET STATION RINCON (5 E) /POMSD/ |
| Jan 31, 3:20 PM PST | NON-TSTM WND GST 40 | 1 Nnw Alpine, CA | MESONET STATION ALPINE (1 N) /PTZSD/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WUUS56 KSGX 312148
SVRSGX
CAC065-073-312315-
/O.NEW.KSGX.SV.W.0006.160131T2148Z-160131T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
148 PM PST SUN JAN 31 2016
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
WESTERN SAN DIEGO COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 315 PM PST
* AT 145 PM PST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
SOUTHWEST OF SAN CLEMENTE TO 44 MILES SOUTH OF AVALON...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
OCEANSIDE...ESCONDIDO...EL CAJON...VISTA...CARLSBAD...ENCINITAS...
TEMECULA...SAN MARCOS...SANTEE...POWAY...FALLBROOK...LAKESIDE...
RAMONA...BOSTONIA...ALPINE...SOLANA BEACH...CAMP PENDLETON SOUTH...
SAN DIEGO COUNTRY...CAMP PENDLETON NORTH AND DEL MAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF WEAK TORNADOES
IN ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3277 11724 3277 11725 3276 11725 3284 11728
3286 11726 3290 11725 3311 11732 3332 11749
3338 11759 3357 11740 3360 11719 3349 11698
3287 11658 3274 11726
TIME...MOT...LOC 2145Z 254DEG 35KT 3329 11784 3274 11807
$$
122 follow-up statements
361
WWUS56 KSGX 312248
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
248 PM PST SUN JAN 31 2016
CAC065-073-312315-
/O.CON.KSGX.SV.W.0006.000000T0000Z-160131T2315Z/
RIVERSIDE CA-SAN DIEGO CA-
248 PM PST SUN JAN 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PST
FOR RIVERSIDE AND WESTERN SAN DIEGO COUNTIES...
AT 245 PM PST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR TEMECULA TO 9 MILES
SOUTHWEST OF DEL MAR...MOVING EAST AT 40 MPH.
IN ADDITION...TRAINED SPOTTERS HAVE REPORTED DAMAGE TO TREES AND
DOWNED POWER LINES.
LOCATIONS IMPACTED INCLUDE...
OCEANSIDE...ESCONDIDO...EL CAJON...VISTA...CARLSBAD...ENCINITAS...
TEMECULA...SAN MARCOS...SANTEE...POWAY...FALLBROOK...LAKESIDE...
RAMONA...BOSTONIA...ALPINE...SOLANA BEACH...CAMP PENDLETON SOUTH...
SAN DIEGO COUNTRY...CAMP PENDLETON NORTH AND DEL MAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3277 11724 3277 11725 3276 11725 3284 11728
3286 11726 3290 11725 3311 11732 3332 11749
3338 11759 3357 11740 3360 11719 3349 11698
3287 11658 3274 11726
TIME...MOT...LOC 2245Z 254DEG 35KT 3345 11718 3290 11741
$$
12829
WWUS56 KSGX 312306
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 PM PST SUN JAN 31 2016
CAC065-073-312315-
/O.EXP.KSGX.SV.W.0006.000000T0000Z-160131T2315Z/
RIVERSIDE CA-SAN DIEGO CA-
306 PM PST SUN JAN 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE AND WESTERN SAN
DIEGO COUNTIES WILL EXPIRE AT 315 PM PST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3277 11724 3277 11725 3276 11725 3284 11728
3286 11726 3290 11725 3311 11732 3332 11749
3338 11759 3357 11740 3360 11719 3349 11698
3287 11658 3274 11726
TIME...MOT...LOC 2305Z 254DEG 35KT 3345 11718 3290 11741
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 9:00 AM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 31, 9:00 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST SUN JAN 31 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL CREATE PERIODS OF STRONG WESTERLY WINDS
THROUGH MONDAY...WITH STRONGEST AND POTENTIALLY DAMAGING WINDS
TONIGHT. LIGHT PRECIPITATION WILL CONTINUE THIS MORNING...WITH
HEAVY PRECIPITATION EXPECTED THIS AFTERNOON WITH THE COLD FRONTAL
PASSAGE. SHOWERS WILL DECREASE FROM THE NORTHWEST TONIGHT. BELOW
NORMAL HIGHS THROUGH TUESDAY...THEN DRY AND GRADUALLY WARMER NEXT
WEEK WITH HIGH PRESSURE ALOFT OFF THE CALIFORNIA COAST AND WEAK
OFFSHORE FLOW.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 8 AM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED A COLD FRONT
ACROSS CENTRAL CA...AND AN UPPER-LEVEL RIDGE FOLLOWING BEHIND.
COMPOSITE RADAR SHOWED MODERATE TO HEAVY PRECIPITATION FALLING
NEAR AND JUST NORTH OF POINT CONCEPTION...AND LIGHT SHOWERS OVER
AND WEST OF THE MOUNTAINS IN SW CA.
SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY TODAY AS THE
AFOREMENTIONED COLD FRONT MOVES ACROSS THE REGION. HIGH-RES MODELS
ARE SHOWING TWO FRONTS OF PRECIP MOVING ACROSS THE AREA TODAY.
THE WARM FRONT WILL CONTINUE LIGHT PRECIP THIS MORNING...AND
POSSIBLY MODERATE PRECIP CLOSER TO NOON OVER AND WEST OF THE
MOUNTAINS. THE MORE SIGNIFICANT COLD FRONT WILL MOVE ACROSS THE
AREA FROM 1PM TO 6PM...DEVELOPING MODERATE TO HEAVY PRECIP FIRST
FROM THE NW THEN TO THE SE. ENHANCED MOISTURE AND UPPER-LEVEL
DYNAMICS WILL SUPPORT THE POSSIBILITY OF THUNDERSTORMS OVER AREAS
WEST OF THE MOUNTAINS AS THE COLD FRONT SAGS SE. HIGHER RAIN RATES
IN STRONGER CELLS WILL LIKELY CREATE AREAS OF URBAN
FLOODING...WITH A SMALL POSSIBILITY OF FLASH FLOODING NEAR RECENT
BURN SCARS. LOWER-LEVEL WIND SHEAR WILL SUPPORT THE POSSIBILITY OF
ISOLATED WATER SPOUTS OVER THE WATERS AND ALONG THE COAST WITH THE
COLD FRONT. UPSLOPE FLOW WILL CONTINUE RAIN CHANCES IN THE
MOUNTAINS AND DESERTS THIS EVENING AND OVERNIGHT...WITH
PRECIPITATION ENDING BY EARLY MONDAY MORNING. A SNOW LEVEL AROUND
8500 FEET THIS MORNING WILL LOWER TO NEAR 6000 FEET DURING THE
LATE AFTERNOON...5000 FEET EARLY THIS EVENING...AND AROUND 3500
FEET BY MONDAY MORNING. SEE LAXWSWSGX FOR DETAILS ON THE WINTER
WEATHER ADVISORY AND WINTER STORM WARNING CURRENTLY IN EFFECT.
...FORECAST STORM TOTAL PRECIP (IN) THROUGH EARLY MON...
DESERTS.........0.25 TO 0.50
COAST/VALLEYS...0.75 TO 1.50
MOUNTAINS.......1.50 TO 3.00...WITH LOCALLY GREATER AMOUNTS
...FORECAST STORM TOTAL SNOWFALL (IN) THROUGH EARLY MON...
3500 TO 4000 FT...UP TO 1
4000 TO 5000 FT...2 TO 4
5000 TO 6000 FT...3 TO 10
6000 TO 7000 FT...6 TO 15
ABOVE 7000 FT.....12 TO 22
TIGHTENING PRESSURE GRADIENTS AND AN APPROACHING UPPER-LEVEL JET
WILL CREATE STRONG WESTERLY WINDS IN THE MOUNTAINS AND
DESERTS...AND STRENGTHEN THROUGH THIS AFTERNOON. COASTAL AREAS
WILL HAVE WINDS STRENGTHENING AS WELL...WITH GUSTS TO 45 MPH
EXPECTED THROUGH MONDAY. STRONGEST SUSTAINED WINDS ARE EXPECTED
TONIGHT...WITH DAMAGING GUSTS TO 85 MPH POSSIBLE IN THE MOUNTAINS
AND DESERTS. ISOLATED DAMAGING GUSTS TO 55 MPH ARE POSSIBLE NEAR
THE COAST...WITH SLIGHTLY WEAKER WINDS EXPECTED IN THE VALLEYS.
WINDS WILL SLIGHTLY DIMINISH MONDAY MORNING. HOWEVER...GUSTY WEST
TO NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY EVENING. SEE
LAXNPWSGX FOR DETAILS ON THE WIND ADVISORY AND HIGH WIND WARNING
CURRENTLY IN EFFECT.
COLD AIR BEHIND THE FRONT WILL LOWER HIGH TEMPERATURES 5 TO 15
DEG F BELOW NORMAL THROUGH TUESDAY. WEAK UPPER-LEVEL RIDGING AND
WEAK SURFACE OFFSHORE FLOW WILL HELP HIGH TEMPERATURES RISE TO
AROUND 5 DEG F ABOVE SEASONAL NORMALS BY FRIDAY...AND CONTINUE
THROUGH NEXT WEEKEND. AFTER PRECIPITATION ENDS TONIGHT...DRY
WEATHER IS EXPECTED THROUGH NEXT WEEKEND.
&&
.AVIATION...
311615Z...COAST/VALLEYS...OCCASIONAL LIGHT/MODERATE SHRA WILL
CONTINUE THROUGH 20Z WITH VARIABLE OVC BASES 700-2000 FT MSL WITH
LAYERS TO 10000 FT MSL...AREAS OF VIS 1-3 MI AND TERRAIN
OBSCURATIONS. PRECIPITATION WILL INCREASE AFTER 20Z WITH A SLIGHT
CHANCE OF THUNDERSTORMS...THOUGH VIS AND CIGS WILL NOT CHANGE MUCH.
AFTER 02Z TONIGHT...PRECIP WILL GRADUALLY TAPER OFF WITH SCT/BKN
CLOUD BASES MOSTLY 2500-3500 FT MSL WITH MOST VIS ABOVE 5 MILES.
PRECIP SHOULD END ENTIRELY BY 14Z MONDAY.
SOUTHWEST WINDS WILL INCREASE 18Z AND 21Z TODAY...WITH GUSTS TO 30
KT NEAR THE COAST AND 40-60 KT IN THE MOUNTAINS/DESERTS. COLD FRONT
WILL SWITCH WINDS TO WEST 23Z-01Z WITH GUSTS 30-40 KT AT THE
COAST...INCLUDING VCNTY KSAN...WITH LOCAL GUSTS TO 50 KT POSSIBLE
OVER HIGHER COASTAL TERRAIN...AND GUSTS 50-70 KT IN THE
MOUNTAINS/DESERTS. WINDS WILL CONTINUE THROUGH 14Z MONDAY...THEN
GRADUALLY WEAKEN MONDAY. STG-SVR UP/DOWNDRAFTS AND LLWS WILL BE
LIKELY OVER AND E OF THE MTNS.
&&
.MARINE...
815 AM...GUSTY SOUTHWEST WINDS 25-35 KT WILL DEVELOP AHEAD OF AN
APPROACHING COLD FRONT LATE THIS MORNING...THEN SHIFT TO THE WEST-
NORTHWEST AND INCREASING TO 30-40 KT...LOCALLY AS HIGH AS 45 KT...IN
THE MID-LATE AFTERNOON. WINDS WILL LOWER SOMEWHAT TO 25-35 KT BY
MONDAY MORNING. STRONG WINDS AND STEEP COMBINED SEAS OF 14 TO 18 FT
WILL RESULT IN DANGEROUS BOATING CONDITIONS THIS AFTERNOON THROUGH
EARLY TUESDAY MORNING. GALE WARNING IS IN EFFECT THROUGH TUESDAY
MORNING...SEE LAXMWWSGX FOR MORE INFORMATION. THERE IS ALSO THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND ISOLATED
WATERSPOUTS THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES
THROUGH. SEE THE MARINE WEATHER STATEMENT...LAXMWSSGX...FOR MORE
DETAILS.
&&
.BEACHES...
815 AM...A LARGE SHORT-PERIOD WEST-NORTHWEST SWELL WILL BRING
ANOTHER ROUND OF HIGH SURF AND STRONG RIP CURRENTS LATE TODAY
THROUGH MONDAY. VERY ROUGH SURF OF 5 TO 8 FT WITH LOCAL SETS TO 10
FT ARE POSSIBLE TONIGHT AND MONDAY. SEE THE HIGH SURF
ADVISORY...LAXCFWSGX...FOR MORE DETAILS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT MAY BE
NEEDED THIS AFTERNOON AND EVENING. WEATHER SPOTTERS ARE ALWAYS
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN OBSERVED.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM NOON TODAY TO 6 PM PST MONDAY FOR APPLE
AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
BANNING.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY FOR SAN DIEGO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL NOON PST TODAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 6 PM PST MONDAY FOR ORANGE COUNTY COASTAL
AREAS-ORANGE COUNTY INLAND AREAS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS
AND FOOTHILLS.
HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 3 AM PST TUESDAY
FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL
AREAS.
PZ...GALE WARNING UNTIL 2 AM PST TUESDAY FOR COASTAL WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 9:49 PM PST | Gale Warning | SGX | 44 hr | |
| Jan 30, 9:58 PM PST | High Surf Advisory | SGX | Orange, San Diego | 51 hr |
| Jan 31, 12:43 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 31, 1:38 PM PST | Severe Thunderstorm Warning | SGX | Orange | 82 min |
| Jan 31, 1:42 PM PST | Special Marine Warning | SGX | 63 min | |
| Jan 31, 1:59 PM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jan 31, 3:22 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 83 min |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.